Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had discectomy. Can osteophyte indenting on the thecal sac cause inflammation and flare up of radicular pain?

I suffered a discectomy in 2004 (L5/S1) and a further discectomy in 2011 (L4/L5). Over the last 9 years the L5/S1 has changed and a MRI scan dated the 15/01/2013 shows the formation of a pointed osteophyte indenting on the thecal sac . I suffer with permanent chronic pain, but the issue is regarding flare ups with increased physical activity. My question is - could this Osteophyte indenting on the thecal sac cause inflammation and flare up of radicular pain . A straight yes or no is what im looking for. It feels fully consistent with my symptoms. You can see my scans at WWW.WWWW.WW Many thanks Phil
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Osteophyte indenting on the thecal sac may cause flare up of the radicular pain, so the answer is YES.

However, it is a minor abnormality, and does not require another surgery. Pain relief can be obtained with medications such as gabapentin or pregabalin.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 12 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor